1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Metaformin reaction

Discussion in 'Ask A Question' started by Highlandbear, May 18, 2019.

  1. Highlandbear

    Highlandbear Type 2 · Member

    Messages:
    8
    Likes Received:
    0
    Trophy Points:
    41
    Been type 2 for a good while but was put on metaformin all good for a while but now when I take it within 30 mi s I am really light headed and get really tired But why ?????
     
  2. Doreenann

    Doreenann · Member

    Messages:
    13
    Likes Received:
    1
    Trophy Points:
    23
    Could be your blood sugar is too low,are you on the extended release
     
    • Hug Hug x 1
  3. Rachox

    Rachox Type 2 (in remission!) · Moderator
    Staff Member

    Messages:
    11,837
    Likes Received:
    15,252
    Trophy Points:
    298
    If you are taking it with food as advised, what are you eating with it? Doreenann wonders if it’s low blood sugars, this is very rare on Metformin. I’m actually wondering if your blood sugar is too high if you’ve eaten too many carbs. Tiredness is a symptom of high blood sugar.
    The only way to know for sure is to test when you have these feelings.
     
  4. Marie 2

    Marie 2 LADA · Well-Known Member

    Messages:
    1,730
    Likes Received:
    1,338
    Trophy Points:
    198
    I don't know how long you have been a type 2? But I was misdiagnosed for years as a type 2 but was really a type 1/LADA.

    At first I could take metformin and a bunch of type 1's do take metformin just fine. But it started making me sick after about a year of taking it. I think it was because I wasn't on any insulin yet that I needed and it probably played havoc with my system. (before proper diagnosis)
     
  5. Jenniewren1958

    Jenniewren1958 Type 2 · Well-Known Member

    Messages:
    993
    Likes Received:
    5,224
    Trophy Points:
    138
    Metformin can cause low vitamin B12
     
  6. Highlandbear

    Highlandbear Type 2 · Member

    Messages:
    8
    Likes Received:
    0
    Trophy Points:
    41
    Hmm Interesting did not know that will investigate
    Thanks
     
  7. MEValentijn

    MEValentijn Type 2 · Active Member

    Messages:
    26
    Likes Received:
    15
    Trophy Points:
    23
    Metformin can cause lactic acidosis symptoms in people who are susceptible. And the mitochondrial dysfunction which can cause susceptibility to lactic acidosis can also cause diabetes, though it's very rare compared to Type 1 and Type 2. If metformin's making you feel bad, talk to your doctor and check the list of lactic acidosis symptoms it can cause to make sure you aren't having other, more specific symptoms. It can be deadly, so don't try to push through it.
     
    • Informative Informative x 2
  8. Highlandbear

    Highlandbear Type 2 · Member

    Messages:
    8
    Likes Received:
    0
    Trophy Points:
    41
    Just had blood test back B12 at 354 but various views on this even within parameters so say could be low for an individual
     
  9. Jenniewren1958

    Jenniewren1958 Type 2 · Well-Known Member

    Messages:
    993
    Likes Received:
    5,224
    Trophy Points:
    138
    My B12 def dropped on Metformin
    Off all meds for diabetes now & Hba1c stable Btwn 43/46
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook